What are the possible side effects for vitamin B-1?


Quick Answer

Less serious side effects of vitamin B-1 include a tight feeling in the throat, nausea, sweating and feeling warm, according to Drugs.com. Other possible side effects include itching, a mild rash and a feeling of restlessness. If vitamin B-1 is administered intravenously, there may be a hard lump or tenderness at the injection site.

Continue Reading

Full Answer

Side effects associated with vitamin B-1 that require immediate medical attention include shortness of breath, lips turning blue, chest pain and coughing up vomit or blood that resembles coffee grounds, notes Drugs.com. Passing tarry, black or bloody stools indicates bleeding, also a potentially serious side effect that requires immediate communication with a physician.

Some people may experience an allergic reaction to vitamin B-1, according to Drugs.com. Signs of an allergic reaction include difficulty breathing, hives and swelling of the throat, face, tongue or lips. Extreme reactions include cyanosis, collapse and death. Although it happens rarely, the active ingredient in vitamin B-1, thiamine, may cause side effects shortly after an injection.

Because vitamin B-1 or thiamine may interact with some medications or supplements, it is important to speak to a doctor before taking the vitamin, states Drugs.com. Vitamin B-1 should only be taken exactly as directed by a health care professional.

Learn more about Side Effects

Related Questions